FANG, Xiao 方笑

Position Associate Professor
Email xfang [at]
ORCiD 0000-0002-4853-7419
Phone Number 3943 5254
Fax Number 2603 5188
Address LSB 108

Academic Background

BSc (Peking University)

PhD (National University of Singapore)

Research Interest


Selected Publications

(See the full list of publications in my homepage)

  • New error bounds in multivariate normal approximations via exchangeable pairs with applications to Wishart matrices and fourth moment theorems. (with Yuta Koike) Annals of Applied Probability 32 (2022), 602-631.
  • High-dimensional central limit theorems by Stein’s method. (with Yuta Koike) Annals of Applied Probability 31 (2021), 1660-1686.
  • Segmentation and estimation of change-point models: false positive control and confidence regions. (with Jian Li and David Siegmund) Annals of Statistics 48 (2020), 1615-1647.
  • Multivariate approximations in Wasserstein distance by Stein’s method and Bismut’s formula. (with Qi-Man Shao and Lihu Xu) Probability Theory and Related Fields 174 (2019), 945-979.
  • From Stein identities to moderate deviations. (with Louis H. Y. Chen and Qi-Man Shao) Annals of Probability 41 (2013), 262-293.


Research Grants

  • 2023.1-2025.12, Hong Kong RGC GRF 14304822: High-dimensional central limit theorems by Stein’s Method
  • 2021.9-2024.8, Hong Kong RGC GRF 14305821: Asymptotic Expansions of Expectations by Stein’s Method
  • 2019.1-2021.12, Hong Kong RGC GRF 14302418: Cramér-Type Moderate Deviations by Stein’s Method
  • 2018.1-2020.12, Hong Kong RGC ECS 24301617: Kolmogorov Bounds for Normal and Non-normal Approximations


Professional Services

  • Invited reviewer for Mathematical Reviews
  • Referee for Ann. Appl. Probab., Ann. Probab., Ann. Statist., Bernoulli, J. R. Stat. Soc. Ser. B, etc.


Honours and Awards

  • 2010, LAHA Travel Award from the Institute of Mathematical Statistics